Alert archive / Maryland / Tornado Warnings in 2014
Tornado Warning 16, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jul 14, 2014, 5:30 PM EDT for Baltimore County, Maryland. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 5:30 PM EDT (21:30 UTC)
- Expired
- Jul 14, 2014, 6:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Baltimore County, MD
The radar
The Sterling radar (KLWX), 94 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:32 PM EDT | FUNNEL CLOUD | 1 N Towson, MD | MANY PUBLIC REPORTS AND PHOTOS OF LONG LIVED FUNNEL CLOUD THAT TRAVELLED EAST ACROSS CENTRAL BALTIMORE COUNTY. NWS SURVEY TEAM FOUND NO EVIDENCE OF TOUCHDOWN ALONG PATH OF FUNNEL CLOUD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WFUS51 KLWX 142130 TORLWX MDC005-142200- /O.NEW.KLWX.TO.W.0016.140714T2130Z-140714T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 530 PM EDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BALTIMORE COUNTY IN NORTHERN MARYLAND... * UNTIL 600 PM EDT * AT 529 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS NEAR TOWSON...OR NEAR PIKESVILLE...AND WAS MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... TOWSON... TIMONIUM... CARNEY... PARKVILLE... PERRY HALL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3948 7648 3938 7647 3938 7670 3942 7670 TIME...MOT...LOC 2130Z 271DEG 11KT 3940 7666 $$
3 follow-up statements
580 WWUS51 KLWX 142138 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 538 PM EDT MON JUL 14 2014 MDC005-142200- /O.CON.KLWX.TO.W.0016.000000T0000Z-140714T2200Z/ BALTIMORE MD- 538 PM EDT MON JUL 14 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR BALTIMORE COUNTY... AT 537 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED NEAR TOWSON...OR NEAR HOMELAND...AND WAS MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LOCH RAVEN VILLAGE... PARKVILLE... LOCH RAVEN... CARNEY... GLEN ARM... PERRY HALL... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3938 7666 3942 7666 3948 7648 3938 7647 TIME...MOT...LOC 2138Z 258DEG 17KT 3941 7662 $$ CS
557 WWUS51 KLWX 142146 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 546 PM EDT MON JUL 14 2014 MDC005-142200- /O.CON.KLWX.TO.W.0016.000000T0000Z-140714T2200Z/ BALTIMORE MD- 546 PM EDT MON JUL 14 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR BALTIMORE COUNTY... AT 546 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED NEAR PARKVILLE...OR NEAR WOODRING...AND WAS MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CARNEY... GLEN ARM... PERRY HALL... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3938 7660 3944 7661 3948 7648 3938 7647 TIME...MOT...LOC 2147Z 258DEG 17KT 3942 7657 $$ CS
836 WWUS51 KLWX 142154 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 554 PM EDT MON JUL 14 2014 MDC005-142200- /O.CON.KLWX.TO.W.0016.000000T0000Z-140714T2200Z/ BALTIMORE MD- 554 PM EDT MON JUL 14 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR BALTIMORE COUNTY... AT 552 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED NEAR CARNEY...OR NEAR WOODRING...AND WAS MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... GLEN ARM... PERRY HALL... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3938 7655 3946 7656 3948 7648 3938 7647 TIME...MOT...LOC 2154Z 258DEG 17KT 3943 7653 $$ CB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:58 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 14, 2:58 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT MON JUL 14 2014
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL KEEP VERY WARM AND HUMID CONDITIONS
ACROSS THE MID-ATLANTIC INTO TUESDAY. A COLD FRONT WILL CROSS THE
AREA TUESDAY NIGHT. CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE
EASTERN STATES WEDNESDAY THROUGH THURSDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
HOT AND HUMID ALL AROUND W/ TEMPS NOW IN THE UPPER 80S AND LOW 90S
NOW COVER THE REGION...W/ DEWPOINTS HOVERING IN THE L70S. HEAT
INDICES WILL TOP OUT IN THE M-U90S OVER THE NEXT FEW HRS...AS WE
REACH PEAK HEATING. A WEAK LEE TROUGH AXIS NOW DRIFTING ACROSS THE
BLUE RIDGE/SHEN VLY HAS HELPED TO KICK-OFF THE INITIAL TSTM
ACTIVITY. SHEAR PROFILES STILL RELATIVELY WEAK BUT AND LAPSE RATES
PROVING TO NOT BE SUFFICIENT FOR SEVERE UPDRAFTS HERE IN THE EARLY
AFTN...BUT THIS ACTIVITY IS EXPECTED TO BE ENHANCED AS THE
BOUNDARY LAYER CONTINUES TO WARM AND CELLS TRAVEL INTO A MORE
FAVORABLE ENVIRONMENT FURTHER EAST.
THE AREA STILL RESIDES UNDER THE BASE OF A LARGER UPPER TROUGH
BACK ACROSS THE GREAT LAKES...WHICH WILL SEND A MINOR SHORTWAVE
KINK IN THE UPPER FLOW TOWARD THE AREA IN THE COMING HRS. THIS
FEATURE WILL DEEPEN SLIGHTLY AS IT MOVES EWD AND CLOSER TO THE
COAST...BUT WILL BE MORE THAN ENOUGH TO BE OUR MAIN LIFTING
MECHANISM TODAY AS SCATTERED SHOWERS AND WEAK TSTMS NEAR THE
APLCNS FROM THE WEST. LOCAL GUIDANCE POINTS TOWARD A LEE SFC
TROUGH DRIFTING OVER THE APLCNS IN SHORT ORDER AND PRODUCING IT'S
OWN CONVECTION FROM THE NRN SHEN VLY AND EWD...FROM EARLY AFTN
ONWARD. AS THE SHORTWAVE TROUGH NEARS THE I-95 CORRIDOR/ERN
SEABOARD...THE LOW LEVEL SHEAR PARAMETERS WILL INCREASE LATER THIS
AFTN/EVE - GIVING ONGOING CONVECTION MORE ENERGY FOR ORGANIZATION
AND POTENTIALLY MESOVORTICES AND/OR TORNADO PRODUCTION. NERN MD
APPEARS TO THE BE MORE FAVORABLE LOCATION FOR THESE ELEMENTS TO
COME TOGETHER ACROSS OUR REGION...IN TERMS OF
INSTABILITY/SHEAR/TIMING.
LOCALIZED HEAVY RAIN ALSO POSSIBLE AND EXPECTED ACROSS ISOLATED
LOCATIONS THIS AFTN...SO THE POTENTIAL FOR FLASH FLOODING - ESPEC
IN URBAN AREAS - EXISTS BUT WILL DEPEND ON RESIDENCE TIME UNDER
THE HEAVIEST RAIN AND ANY POSSIBLE TRAINING. HOLDING OFF ON THE FF
WATCH BECAUSE OF THE ISOLATED POTENTIAL AND PROGRESSIVE NATURE OF
THE INCOMING CONVECTION. HOWEVER...THE RAINFALL FROM LAST NIGHT...
TODAY AND INTO TOMORROW WILL RAMP UP THE POTENTIAL FOR A FF WATCH
FOR PARTS OF THE AREA ON TUE. HWO WILL CONTINUE TO MENTION THESE
RISKS.
ORGANIZED CONVECTION/SEVERE RISK SHOULD DIMINISH/MOVE OUT OF THE
CWA THIS EVENING...BUT GENERALIZED BROAD LIFT CONTINUES ACROSS THE
CWA. NO AIRMASS CHANGE OVERNIGHT...SO EVEN WEAK CONVERGENCE WILL
DEVELOP LIGHT SHOWERS BUT ISOLATED.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
MOIST/UNSTABLE ENVIRONMENT PERSISTS OVER THE CWA ON TUESDAY...WITH
AN AXIS OF HIGH PRECIPITABLE WATER/THETA-E AIR EAST OF THE BLUE
RIDGE. SOME CONVECTION WILL LIKELY BE ONGOING TUESDAY MORNING...
INCREASING IN COVERAGE AGAIN FOR THE AFTERNOON AS A COLD FRONT
APPROACHES FROM THE WEST AND AS HEIGHTS LOWER IN ADVANCE OF AN
APPROACHING UPPER TROUGH.
SEVERE WEATHER /DAMAGING WIND GUSTS/ AND FLASH FLOODING WILL AGAIN
BE POSSIBLE BY AFTERNOON...ESPECIALLY WITHIN THE AFOREMENTIONED AXIS
OF MOISTURE COINCIDING WITH THE BEST INSTABILITY /EAST OF THE BLUE
RIDGE/.
COLD FRONT STARTS TO PUSH EASTWARD THROUGH THE CWA IN THE
EVENING...LIKELY RESIDING EAST OF THE INTERSTATE 95 CORRIDOR BY
DAYBREAK WEDNESDAY. TREND WILL BE FOR LOWERING POPS FROM WEST TO
EAST THROUGH THE NIGHT AS POST-FRONTAL NORTHWEST WINDS BEGIN TO
BRING DRIER AIR INTO THE CWA.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
SYNOPTIC COLD FRONT WILL STILL BE WORKING ITS WAY THROUGH THE
EASTERN PORTION OF THE FORECAST AREA WEDNESDAY MORNING AND HAVE
MAINTAINED MORNING POPS FOR SOUTHERN TIP OF MARYLAND ALONG WITH
ADJACENT BAY AREAS AS LINGERING RAIN BANDS SLOWLY PUSH EAST
OFFSHORE. FORECAST SOUNDING SHOW MUCH DRIER/COOLER AIRMASS ADVECTING
INTO THE REGION BEHIND THE FRONT FOR THE REMAINDER OF
WEDNESDAY...AND WHILE AFTERNOON CU MAY DEVELOP WITH COLD POOL ALOFT
AND STRONG SURFACE MIXING/HEATING...AIRMASS LOOKS TOO DRY FOR
INSTABILITY SHOWERS AT THIS TIME. OTHERWISE TEMPS/HUMIDITY WILL
BE UNSEASONABLY COMFORTABLE FOR MID JULY WEDNESDAY AND THURSDAY.
BASE OF LARGE UPPER COLD CORE LOW SKIRTS NORTHERN/WESTERN MARYLAND
FOR THURSDAY AND WITH SOME SLIGHT INCREASE IN MOISTURE...MAY SEE
MORE CU AND ISOLATED SHOWERS POSSIBLE ACROSS THE REGION. HAVE KEPT
FORECAST DRY FOR NOW AS COVERAGE SHOULD BE VERY LOW. RETURN FLOW
SETS IN FOR FRIDAY WITH PWATS CLIMBING QUICKLY TO 1.50-1.75 INCHES
BY 00Z SAT. DECENT SHORT WAVE ACROSS THE OHIO VALLEY FRIDAY
AFTERNOON LOOKS TO PROVIDE A GOOD TRIGGER FRIDAY
AFTERNOON...MAINLY WEST OF I-95 TO BEGIN. MARGINAL DEEP LAYER
SHEAR AND CAPE LOOKS TO HINDER WIDESPREAD ORGANIZED CONVECTION
POTENTIAL HOWEVER. INCREASE IN MOISTURE WITH RETURN FLOW CONTINUES
INTO THE WEEKEND. SOUTHWEST FLOW ALOFT AND EMBEDDED SHORT WAVES
WILL BRING PEAKING HEATING STORM INITIATION EACH AFTERNOON.
INSTABILITY AND DEEP LAYER SHEAR BECOME MORE MODERATE AS
WELL...BRINGING A BETTER CHANCE FOR SOME ORGANIZED CONVECTION.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SCATTERED TSTMS DEVELOPED ALONG AND EAST OF I-81 IN NRN VA...W/
THESE CELLS NOW THREATENING THE KIAD ZONE AND WILL EVENTUALLY THE
DC/BALT TAF SITES IN THE POST-20Z TIME RANGES. STILL HIT-OR-MISS
EFFECTS W/ LOCALIZED DOWNPOURS AND GUSTY WINDS.
THE TSTM ACTIVITY WILL SUBSIDE LATER THIS EVE...AFTER SUNSET W/
THE DECREASE IN HEATING. MINIMAL SHOWERS ACTIVITY OVERNIGHT.
THUNDERSTORMS ARE LIKELY AGAIN TUESDAY AFTERNOON/EVENING...THEN A
COLD FRONT MOVES THROUGH WITH A WIND SHIFT TO THE NORTHWEST /AND
DRYING/ TUESDAY NIGHT.
HIGH PRESSURE WILL BUILD INTO THE REGION FOR WEDNESDAY
INTO FRIDAY. A TROUGH OF LOW PRESSURE WILL BRING THE CHANCES OF
AFTERNOON/EVENING THUNDERSTORMS FRIDAY AND THROUGH THE WEEKEND.
&&
.MARINE...
STRONG GUSTY WINDS MAY ACCOMPANY THUNDERSTORMS THIS AFTERNOON/
EVENING AND AGAIN ON TUESDAY. BREEZY GRADIENT WINDS ALONG THE
LOWER PORTIONS OF THE MARYLAND BAY WARRANT A SCA FOR THE AFTN/EVE
HRS. COLD FRONT IS EXPECTED TO APPROACH THE CHESAPEAKE BAY LATE
TUESDAY NIGHT.
COOLER AND DRIER AIR OVERSPREADS WATERS WED. HWVR...GDNC SUGGESTS
THAT WNDS WONT EXCEED SCA CRITERIA. SINCE THERES A LTL UNCERTAINTY
AS TO WHETHER CDFNT MAY GET HUNG UP NEAR THE WATERS...WL KEEP GUSTS
CAPPED AT 15 KT.
SCA CONDITIONS MAY BE MET ON PORTIONS OF THE WATER WEDNESDAY
BEHIND A DEPARTING COLD FRONT. HIGH PRESSURE WILL BUILD INTO THE
REGION FOR THURSDAY INTO FRIDAY. A TROUGH OF LOW PRESSURE WILL
BRING THE CHANCES OF AFTERNOON/EVENING THUNDERSTORMS FRIDAY AND
THROUGH THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS SUBSIDED A BIT IN THE PAST FEW HRS BUT ARE AGAIN
CLOSING-IN ON AOB A HALF-FOOT ABV ASTRO PREDICTIONS. GOING INTO
THE LOWER H.T. CYCLE IN THE NEAR TERM BUT WILL NEED TO MONITOR THE
OVERNIGHT CYCLES FOR PERHAPS THE ONLY OTHER SITE TO WATCH IS SW
DC...BUT DO NOT HV THE CONFIDENCE TO ISSUE ADVYS ANYWHERE ATTM.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ534-
537-543.
&&
UPDATE...GMS/AEB
PREV DISCUSSION...BPP/HTSHazardous weather outlook, Jul 14, 2:02 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 202 PM EDT MON JUL 14 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151615- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 202 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM...FOR THE INTERSTATE 95 CORRIDOR OF NORTHERN MARYLAND AND NORTH CENTRAL VIRGINIA...AND LOWER SOUTHERN MARYLAND. NUMEROUS THUNDERSTORMS... SOME SEVERE...WILL DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND AN ISOLATED TORNADO WILL BE THE PRIMARY THREATS. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE VERY HEAVY RAINFALL AND MAY RESULT IN LOCALIZED FLASH FLOODING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING LOCAL WIND DAMAGE AND VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151615- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 202 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM...FOR PORTIONS OF NORTHERN MARYLAND...NORTHERN VIRGINIA...AND THE EASTERN WEST VIRGINIA PANHANDLE. NUMEROUS THUNDERSTORMS...SOME SEVERE...WILL DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND AN ISOLATED TORNADO WILL BE THE PRIMARY THREATS. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE VERY HEAVY RAINFALL AND MAY RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP TUESDAY...MAINLY EAST OF THE BLUE RIDGE. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LOCAL WIND DAMAGE AND VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 14, 3:35 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 1 N FIVE FORKS 38.67N 78.17W
07/14/2014 RAPPAHANNOCK VA 911 CALL CENTER
TREE DOWN ON RUDASILL MILL RD NEAR SHADY LN.
&&
EVENT NUMBER LWX1400816
JACKSONLocal storm report, Jul 14, 4:34 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG GREENWICH 38.75N 77.65W
07/14/2014 PRINCE WILLIAM VA TRAINED SPOTTER
LARGE BRANCHES DOWN NEAR INTERSECTION OF VINT HILL ROAD
AND GREENWICH ROAD.
&&
EVENT NUMBER LWX1400817
LEELocal storm report, Jul 14, 5:23 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
523 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM MARINE TSTM WIND 1 S REAGAN NATIONAL AIR 38.85N 77.03W
07/14/2014 M43 MPH ARLINGTON VA ASOS
37-KNOT GUST MEASURED AT DCA.
&&
EVENT NUMBER LWX1400818
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:07 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Washington | 38 min |
| Jul 13, 8:24 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Howard, Montgomery | 36 min |
| Jul 13, 9:17 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's | 28 min |
| Jul 13, 10:05 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 40 min |
| Jul 14, 4:48 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 42 min |
| Jul 14, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 33 min |
| Jul 14, 5:26 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 49 min |
| Jul 14, 5:55 PM EDT | Tornado Warning | LWX | Baltimore, Harford | 35 min |
| Jul 14, 6:51 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 24 min |
Nearby
Tornado Warnings in Maryland, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.